Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 112, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Nov 27, 2005, 10:09 PM CST for Howell County, Missouri. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2005, 10:09 PM CST (04:09 UTC)
- Expired
- Nov 28, 2005, 8:15 AM CST
- In force
- 10 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Howell County, MO
The radar
The Springfield radar (KSGF), 144 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 280412 CCA FFWSGF MOC091-281415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1009 PM CST SUN NOV 27 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... HOWELL COUNTY IN MISSOURI. * UNTIL 815 AM CST. * AT 1005 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED UP TO 2 INCHES OF RAINFALL HAS OCCURRED OVER MUCH OF HOWELL COUNTY THIS EVENING * THUNDERSTORMS ARE PRODUCING EXCESSIVE RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...WEST PLAINS...WILLOW SPRINGS...CAULFIELD...MOODY...PEACE VALLEY...POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK AND WHITE CHURCH. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3703 9171 3652 9170 3651 9212 3704 9207 $$ GCC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Nov 27, 1:25 PM CST, 8 hours 44 minutes earlier.
Area forecast discussion, Nov 27, 1:25 PM CST, 8 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 125 PM CST SUN NOV 27 2005 .DISCUSSION... VERY EXPLOSIVE ATMOSPHERE IS BEGINNING TO TAKE SHAPE ACROSS EASTERN KANSAS AND EASTERN OKLAHOMA THIS AFTERNOON. 18Z KSGF SOUNDING IS SHOWING A VERY STRONG CAP...BUT THE UPPER LEVEL ENERGY BEGINNING TO SURGE NORTHEAST ACROSS OKLAHOMA/KANSAS AND TEXAS WILL BREAK THIS CAP BY LATE THIS AFTERNOON ACROSS THE FORECAST AREA. 0-3 KM STORM RELATIVE HELICITIES ARE ALREADY NEAR 400 M2/S2...WHICH IS MORE THAN SUFFICIENT FOR ROTATING STORMS IN THE LOWER ATMOSPHERE. A VERY STRONG JET STREAK IS NOTED ON SATELLITE ACROSS EASTERN OKLAHOMA WHICH IS ENHANCING LARGE SCALE LIFT ACROSS KANSAS AND OKLAHOMA. SATELLITE IMAGERY IS VERY INTERESTING IN TERMS OF VERTICAL DIFFLUENT FLOW AS INDIVIDUAL CLOUD ELEMENTS ARE RACING NORTH/NORTHEAST ACROSS THE FORECAST AREA WITH A STRONG EASTERLY COMPONENT ACROSS EASTERN MISSOURI. BREAKS IN THE OVERALL CLOUD SHIELD HAS ALLOWED FOR TEMPERATURES TO RISE TO NEAR 70 DEGREES...WITH 60S ELSEWHERE. MODIFIED SOUNDING AT KSGF WITH A TEMPERATURE OF 67 AND A DEW POINT OF 53 INDICATED CAPES AROUND 915 J/KG AND A CAP OF 160 J/KG. IF THE TEMPERATURE OR MOISTURE INCREASES ONLY SLIGHTLY TO 70 OVER 55...INSTABILITY WILL RISE TO 1500 J/KG WITH LITTLE CAP. THIS SYSTEM WILL MOVE THROUGH THE FORECAST AREA BY MIDNIGHT...WITH BLUSTERY CONDITIONS CONTINUING THROUGH MONDAY. MOISTURE WRAPPING AROUND THIS STRONG STORM SYSTEM TO THE NORTH...WILL ALLOW FOR SOME SPRINKLES...CHANGING OVER TO FLURRIES ACROSS MAINLY THE NORTHERN FORECAST AREA BY MONDAY AFTERNOON. .EXTENDED OUTLOOK... MADE LITTLE CHANGES BEYOND WEDNESDAY WITH ANOTHER COLD FRONT EXPECTED TO MOVE THROUGH THE REGION THURSDAY WITH ANOTHER STORM SYSTEM POSSIBLY AFFECTING SOUTHERN MISSOURI BY NEXT WEEKEND. THICKNESS VALUES AND MOISTURE REMAIN IN QUESTION...BUT DID ADD A CHANCE OF RAIN OR SNOW FOR NEXT WEEK. TEMPERATURES SHOULD REMAIN SEASONABLY COOL AS THE UPPER LEVEL PATTERN REMAINS WEST/NORTHWESTERLY. JLT && .AVIATION... FOR THE 18Z TAFS...A PATCH OF SCATTERED CLOUDS HAD OPENED UP OVER SOUTHWEST MISSOURI LATE THIS MORNING. SUNSHINE WILL ONLY ADD TO SURFACE INSTABILITY. EXPECT THUNDERSTORMS TO FORM OVER EASTERN KANSAS AROUND 21Z AND MOVE THROUGH THE KJLN AND KSGF TERMINALS BETWEEN 22-02Z. LLWS WILL ALSO BE A CONCERN IN ADVANCE OF THE CONVECTIVE LINE. ONCE STORMS CLEAR THE AREA...EXPECT WINDS...STRATOCUMULUS AND STRATUS TO PERSIST THROUGH THE REMAINDER OF THE TAF PERIOD. GAEDE && SGF WATCHES/WARNINGS/ADVISORIES... .MO...WIND ADV UNTIL 6PM SOUTHWESTERN COUNTIES. .KS...NONE. WFO SGF
Hazardous weather outlook, Nov 27, 9:50 PM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 950 PM CST SUN NOV 27 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 950 PM CST SUN NOV 27 2005 ...DAMAGING NON-THUNDERSTORM WINDS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. AS THUNDERSTORMS END A POWERFUL FRONT WILL MOVE ACROSS THE AREA TONIGHT CAUSING WINDS TO SHIFT TO THE SOUTHWEST AND INCREASE TO 20 TO 30 MPH. WINDS AT TIMES WILL INCREASE TO 30 TO 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE...MAINLY WEST OF HIGHWAY 65 THIS EVENING SPREADING EASTWARD ACROSS THE REMAINDER OF THE OUTLOOK AREA OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GUSTY WEST TO NORTHWEST WINDS IN EXCESS OF 30 MPH WILL OCCUR BEHIND SUNDAYS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THE REMAINDER OF TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) IZZI
In the hours before
Local storm report, Nov 27, 9:25 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM NON-TSTM WND GST 2 N JOPLIN 37.11N 94.51W
11/27/2005 65 MPH JASPER MO ASOS
MEASURED AT THE ASOS
&&
GIZZILocal storm report, Nov 27, 9:30 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
930 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND DMG POTTERSVILLE 36.70N 92.03W
11/27/2005 HOWELL MO LAW ENFORCEMENT
*** 2 INJ *** 4 MOBILE HOMES BLOWN OFF FOUNDATION. ONE
MOBILE HOME TOTALLY DESTROYED. OUTBUILDINGS DESTROYED.
DEBRIS IN TREES AND TREES UPROOTED. DAMAGE WAS REPORTED
IN THE POTTERSVILLE AREA...ALONG HIGHWAY AB. POSSIBLE
TORNADO DAMAGE. NWS STORM SURVEY WILL BE CONDUCTED ON
MONDAY.
0845 PM NON-TSTM WND DMG NEVADA 37.84N 94.35W
11/27/2005 VERNON MO LAW ENFORCEMENT
POWERLINES DOWN IN NEVADA.
0900 PM NON-TSTM WND DMG EL DORADO SPRINGS 37.88N 94.02W
11/27/2005 CEDAR MO PUBLIC
SIDING RIPPED OFF OF A HOUSE BY MULTIPLE WIND GUSTS
ESTIMATED AT 75 MPH.
&&
SCHULTZLocal storm report, Nov 27, 9:40 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM FLASH FLOOD EMINENCE 37.15N 91.36W
11/27/2005 SHANNON MO LAW ENFORCEMENT
SHANNON CO. SHERIFF OFFICE REPORTED WATER OVER LOW WATER
BRIDGES IN EMINENCE. ROADWAYS ARE IMPASSABLE.
&&
SCHULTZLocal storm report, Nov 27, 9:43 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM NON-TSTM WND DMG SAGINAW 37.02N 94.47W
11/27/2005 NEWTON MO LAW ENFORCEMENT
ROOF BLOWN OFF MOBILE HOME.
&&
SCHULTZLocal storm report, Nov 27, 9:47 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
947 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM NON-TSTM WND DMG GIRARD 37.51N 94.84W
11/27/2005 CRAWFORD KS LAW ENFORCEMENT
POWERLINES DOWN IN GIRARD. TREES DOWN THROUGHOUT CRAWFORD
COUNTY.
&&
SCHULTZLocal storm report, Nov 27, 10:05 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1005 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM NON-TSTM WND DMG PURDY 36.82N 93.92W
11/27/2005 BARRY MO LAW ENFORCEMENT
POWERLINES AND TREES DOWN IN PURDY AND BUTTERFIELD.
0940 PM NON-TSTM WND DMG LINCOLN 38.39N 93.33W
11/27/2005 BENTON MO LAW ENFORCEMENT
TREE BLOWN DOWN AND BLOCKING MOLELLMAN ROAD NEAR F
HIGHWAY.
0945 PM NON-TSTM WND DMG MILFORD 37.58N 94.16W
11/27/2005 BARTON MO LAW ENFORCEMENT
TREE BLOWN DOWN ACROSS POWERLINE IN MILFORD.
&&
SCHULTZThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 6:07 PM CST | Severe Thunderstorm Warning | SGF | Barry | 38 min |
| Nov 27, 6:26 PM CST | Tornado Warning | SGF | Howell | 64 min |
| Nov 27, 6:34 PM CST | Severe Thunderstorm Warning | SGF | Lawrence | 28 min |
| Nov 27, 6:52 PM CST | Severe Thunderstorm Warning | SGF | Dade | 23 min |
| Nov 27, 7:01 PM CST | Severe Thunderstorm Warning | SGF | Hickory, Polk | 37 min |
| Nov 27, 7:19 PM CST | High Wind Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 17 more | 6 hr |
| Nov 27, 7:22 PM CST | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 68 min |
| Nov 27, 7:23 PM CST | Severe Thunderstorm Warning | SGF | Benton | 33 min |
| Nov 27, 8:18 PM CST | High Wind Watch | SGF | Camden, Christian, Dallas, Dent, Douglas, Greene and 15 more | 5 hr |
| Nov 27, 8:27 PM CST | Tornado Warning | SGF | Shannon | 8 min |
| Nov 27, 9:43 PM CST | Flash Flood Warning | SGF | Dent, Oregon, Shannon | 10 hr |
| Nov 27, 11:34 PM CST | Wind Advisory | SGF | Dent, Douglas, Howell, Maries, Oregon, Ozark and 5 more | 93 min |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.